Alert archive / New Mexico / High Wind Watches in 2012
High Wind Watch 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Dec 17, 2012, 9:53 PM MST. It took effect at Dec 19, 2012, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 17, 2012, 9:53 PM MST (04:53 UTC)
- In effect from
- Dec 19, 2012, 12:00 AM MST
- Expired
- Dec 18, 2012, 2:40 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
998 WWUS75 KABQ 180453 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 953 PM MST MON DEC 17 2012 ...BLUSTERY CONDITIONS POSSIBLE WEDNESDAY... .A QUICK HITTING STORM SYSTEM WILL BRING VERY STRONG WINDS AND COLDER TEMPERATURES TO PORTIONS OF NEW MEXICO ALONG AND SOUTH OF INTERSTATE 40. THE HIGHEST WINDS ARE EXPECTED ACROSS AND JUST EAST OF THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS WHERE GUSTS NEAR 70 MPH ARE POSSIBLE. MUCH COLDER TEMPERATURES WILL BE FILTERING INTO THE AREA RESULTING IN WIND CHILL VALUES IN THE SINGLE DIGITS AND TEENS DURING THE AFTERNOON HOURS. AREAS OF LIGHT SNOW ACROSS THE HIGH TERRAIN...WITH AREAS OF BLOWING DUST ACROSS THE EASTERN PLAINS. LOW VISIBILITY IS POSSIBLE IN AREAS OF BLOWING SNOW AND BLOWING DUST. NMZ508-520-521-523>526-533-535>540-181300- /O.NEW.KABQ.HW.A.0014.121219T0700Z-121220T0100Z/ SOUTHWEST MOUNTAINS-LOWER RIO GRANDE VALLEY- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 953 PM MST MON DEC 17 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * LOCATION...THIS INCLUDES THE SOUTHWEST MOUNTAINS EASTWARD TO THE CENTRAL AND SOUTH CENTRAL MOUNTAINS. THIS ALSO INCLUDES THE CENTRAL HIGHLANDS AND SOUTHEAST PLAINS. * WINDS...WEST 35 TO 45 MPH WITH GUSTS AS HIGH AS 70 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO BEGIN SHORTLY AFTER MIDNIGHT WEDNESDAY MORNING ACROSS THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS. STRONG WINDS SHOULD THEN QUICKLY SPREAD TO THE LOWER ELEVATIONS LATER WEDNESDAY MORNING. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST ACROSS THE EASTERN PLAINS AND IN AREAS OF BLOWING SNOW ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS. * LOCAL IMPACTS...IN ADDITION TO THE HIGH WINDS...LIGHT SNOW IS ALSO EXPECTED ACROSS THE SOUTHWEST...SANDIA AND MANZANO MOUNTAINS AS WELL AS THE CENTRAL AND SOUTH CENTRAL HIGHLANDS. THE COMBINATION MAY RESULT IN AREAS OF BLOWING SNOW AND LOW VISIBILITY. IN ADDITION...STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS. AT HOME...SECURE TRASH CANS AND OTHER LOOSE OUTDOOR OBJECTS BEFORE THE STORM OCCURS. WIND CHILL VALUES IN THE SINGLE DIGITS AND TEENS WILL BE COMMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ 34/40
3 follow-up statements
949 WWUS75 KABQ 181158 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 458 AM MST TUE DEC 18 2012 ...STRONG TO POSSIBLY DAMAGING WINDS LIKELY WEDNESDAY FOR MUCH OF THE EASTERN PLAINS AND AREAS ALONG AND SOUTH OF INTERSTATE 40... .A QUICK HITTING STORM SYSTEM WILL BRING VERY STRONG WINDS AND SHARPLY COLDER TEMPERATURES TO PORTIONS OF NEW MEXICO ALONG AND SOUTH OF INTERSTATE 40 LATER TONIGHT AND WEDNESDAY. THE STRONGEST WINDS ARE PROJECTED ACROSS AND JUST EAST OF THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS WHERE GUSTS NEAR 70 MPH ARE POSSIBLE. AREAS OF REDUCED VISIBILITIES IN BLOWING DUST ARE A GOOD BET IN THE EASTERN PLAINS AND LOWER RIO GRANDE VALLEY. IN ADDITION...MUCH COLDER TEMPERATURES COULD LEAD TO WIND CHILLS IN THE SINGLE DIGITS AND TEENS WEDNESDAY AFTERNOON IN THE MOUNTAINS...WHERE LIGHT SNOW COULD COMBINE WITH THE WIND TO PRODUCE AREAS OF BLOWING SNOW. NMZ522-534-181900- /O.EXA.KABQ.HW.A.0014.121219T0700Z-121220T0100Z/ ESTANCIA VALLEY-QUAY COUNTY- 458 AM MST TUE DEC 18 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * LOCATION...ESTANCIA VALLEY AND QUAY COUNTY. * WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH GUSTS TO AROUND 55 TO 60 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO SPREAD OVER THE WATCH AREA WEDNESDAY MORNING...THEN PERSIST THROUGH THE AFTERNOON BEFORE DIMINISHING WEDNESDAY EVENING. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST...ALTHOUGH LIGHT SNOWFALL MAY RESULT IN BLOWING SNOW IN THE ESTANCIA VALLEY. * LOCAL IMPACTS...STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS SUCH AS HIGHWAY 285 AND STATE ROAD 41. WIND CHILL VALUES IN THE TEENS ARE POSSIBLE OVER THE ESTANCIA VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ NMZ508-520-521-523>526-533-535>540-181900- /O.CON.KABQ.HW.A.0014.121219T0700Z-121220T0100Z/ SOUTHWEST MOUNTAINS-LOWER RIO GRANDE VALLEY- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 458 AM MST TUE DEC 18 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... * LOCATION...SOUTHWEST MOUNTAINS EASTWARD TO THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AS WELL AS THE CENTRAL HIGHLANDS AND SOUTHEAST PLAINS. * WINDS...WEST TO NORTHWEST 35 TO 45 MPH WITH GUSTS AS HIGH AS 70 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO BEGIN LATE TONIGHT ACROSS THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS. STRONG WINDS SHOULD THEN QUICKLY SPREAD TO THE LOWER ELEVATIONS WEDNESDAY MORNING. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST ACROSS THE EASTERN PLAINS AND LOWER RIO GRANDE VALLEY...AND IN AREAS OF BLOWING SNOW ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS. * LOCAL IMPACTS...LIGHT SNOW EXPECTED ACROSS THE SOUTHWEST...SANDIA AND MANZANO MOUNTAINS AS WELL AS THE CENTRAL AND SOUTH CENTRAL HIGHLANDS...COMBINED WITH STRONG WINDS MAY RESULT IN AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS SUCH AS INTERSTATE 25 FROM THE SIERRA COUNTY LINE TO ALBUQUERQUE...HIGHWAY 54 THROUGH LINCOLN COUNTY AND HIGHWAY 285 THROUGH CHAVES COUNTY. WIND CHILL VALUES IN THE TEENS ARE EXPECTED IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$
900 WWUS75 KABQ 181845 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1145 AM MST TUE DEC 18 2012 ...STRONG TO POSSIBLY DAMAGING WINDS LIKELY WEDNESDAY FOR MUCH OF THE EASTERN PLAINS AND AREAS ALONG AND SOUTH OF INTERSTATE 40... .A QUICK HITTING STORM SYSTEM WILL BRING VERY STRONG WINDS AND SHARPLY COLDER TEMPERATURES TO PORTIONS OF NEW MEXICO ALONG AND SOUTH OF INTERSTATE 40 LATER TONIGHT AND WEDNESDAY. THE STRONGEST WINDS ARE PROJECTED ACROSS AND JUST EAST OF THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS WHERE GUSTS NEAR 70 MPH ARE POSSIBLE. AREAS OF REDUCED VISIBILITIES IN BLOWING DUST ARE A GOOD BET IN THE EASTERN PLAINS AND LOWER RIO GRANDE VALLEY. IN ADDITION... MUCH COLDER TEMPERATURES COULD LEAD TO WIND CHILLS IN THE SINGLE DIGITS AND TEENS WEDNESDAY AFTERNOON IN THE MOUNTAINS...WHERE LIGHT SNOW COULD COMBINE WITH THE WIND TO PRODUCE AREAS OF BLOWING SNOW. NMZ508-520>526-533>540-190100- /O.CON.KABQ.HW.A.0014.121219T0700Z-121220T0100Z/ SOUTHWEST MOUNTAINS-LOWER RIO GRANDE VALLEY- SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 1145 AM MST TUE DEC 18 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... * LOCATION...SOUTHWEST MOUNTAINS EASTWARD TO THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AS WELL AS THE CENTRAL HIGHLANDS AND SOUTHEAST PLAINS. * WINDS...WEST TO NORTHWEST 35 TO 45 MPH WITH GUSTS AS HIGH AS 70 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO BEGIN LATE TONIGHT ACROSS THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS. STRONG WINDS SHOULD THEN QUICKLY SPREAD TO THE LOWER ELEVATIONS WEDNESDAY MORNING. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST ACROSS THE EASTERN PLAINS AND LOWER RIO GRANDE VALLEY...AND IN AREAS OF BLOWING SNOW ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS. * LOCAL IMPACTS...LIGHT SNOW EXPECTED ACROSS THE SOUTHWEST... SANDIA AND MANZANO MOUNTAINS AS WELL AS THE CENTRAL AND SOUTH CENTRAL HIGHLANDS...COMBINED WITH STRONG WINDS MAY RESULT IN AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS SUCH AS INTERSTATE 25 FROM THE SIERRA COUNTY LINE TO ALBUQUERQUE... HIGHWAY 54 THROUGH LINCOLN COUNTY AND HIGHWAY 285 THROUGH CHAVES COUNTY. WIND CHILL VALUES IN THE TEENS ARE EXPECTED IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ SHY
972 WWUS75 KABQ 182140 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 240 PM MST TUE DEC 18 2012 ...STRONG TO POSSIBLY DAMAGING WINDS LIKELY WEDNESDAY FOR MUCH OF THE SOUTHWEST MOUNTAINS...THE CENTRAL MOUNTAINS AND ADJACENT HIGHLANDS TO THE EASTERN PLAINS... .A QUICK HITTING STORM SYSTEM WILL BRING VERY STRONG WINDS AND SHARPLY COLDER TEMPERATURES TO A LARGE AREA OF NEW MEXICO FROM THE SOUTHWEST AND CENTRAL MOUNTAINS TO THE EASTERN PLAINS LATER TONIGHT AND WEDNESDAY. THE STRONGEST WINDS ARE PROJECTED ACROSS AND JUST EAST OF THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS WHERE GUSTS NEAR 65 MPH ARE POSSIBLE. AREAS OF REDUCED VISIBILITIES IN BLOWING DUST ARE LIKELY IN THE EASTERN PLAINS AND LOWER RIO GRANDE VALLEY....WHILE AREAS OF BLOWING SNOW WILL GREATLY REDUCE VISIBILITY IN PORTIONS OF THE WEST CENTRAL MOUNTAINS AND CENTRAL MOUNTAINS MAKING TRAVEL POTENTIALLY DANGEROUS. IN ADDITION...MUCH COLDER TEMPERATURES COULD LEAD TO WIND CHILLS IN THE SINGLE DIGITS AND TEENS WEDNESDAY AFTERNOON IN THE MOUNTAINS. NMZ508-520>526-190600- /O.UPG.KABQ.HW.A.0014.121219T0700Z-121220T0100Z/ /O.NEW.KABQ.HW.W.0016.121219T0700Z-121220T0100Z/ SOUTHWEST MOUNTAINS-LOWER RIO GRANDE VALLEY- SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS- 240 PM MST TUE DEC 18 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...SOUTHWEST MOUNTAINS EASTWARD TO THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AS WELL AS THE CENTRAL HIGHLANDS. * WINDS...WEST TO NORTHWEST 35 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO BEGIN LATE TONIGHT ACROSS THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS. STRONG WINDS SHOULD THEN QUICKLY SPREAD TO THE LOWER ELEVATIONS WEDNESDAY MORNING. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST IN VALLEY AREAS...AND IN AREAS OF BLOWING SNOW ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS. * LOCAL IMPACTS...LIGHT SNOW EXPECTED ACROSS THE SOUTHWEST... SANDIA AND MANZANO MOUNTAINS AS WELL AS THE CENTRAL AND SOUTH CENTRAL HIGHLANDS...COMBINED WITH STRONG WINDS MAY RESULT IN AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS SUCH AS INTERSTATE 25 FROM THE SIERRA COUNTY LINE TO ALBUQUERQUE. WIND CHILL VALUES IN THE TEENS ARE EXPECTED IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ533>540-190600- /O.UPG.KABQ.HW.A.0014.121219T0700Z-121220T0100Z/ /O.NEW.KABQ.HW.W.0016.121219T0700Z-121220T0100Z/ GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 240 PM MST TUE DEC 18 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...SOUTHEAST PLAINS. * WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO BEGIN LATE TONIGHT ACROSS THE SOUTHEAST PLAINS WITH THE STRONGEST WINDS EXPECTED DURING LATE MORNING THROUGH MID AFTERNOON. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST ACROSS THE AREA. * LOCAL IMPACTS...STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS SUCH AS HIGHWAY 285 THROUGH CHAVES COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ530>532-190600- /O.NEW.KABQ.WI.Y.0050.121219T1700Z-121220T0100Z/ UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY- 240 PM MST TUE DEC 18 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY. * LOCATION...NORTHEASTERN PLAINS * WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO BEGIN BY MID MORNING ACROSS THE NORTHEAST PLAINS WITH THE STRONGEST WINDS EXPECTED DURING LATE MORNING THROUGH MID AFTERNOON. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST ACROSS THE AREA. * LOCAL IMPACTS...STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 28
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Dec 17, 9:34 PM MST, 19 minutes earlier.
Area forecast discussion, Dec 17, 9:34 PM MST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 934 PM MST MON DEC 17 2012 .UPDATE... WILL ISSUE A HIGH WIND WATCH FOR OUR SOUTHERN...CNTRL AND EC ZONES FOR LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. DAMAGING WINDS POSSIBLE SC MOUNTAINS. ZONE UPDATE AND WATCH OUT BEFORE 10 PM. CHJ .PREV DISCUSSION...513 PM MST MON DEC 17 2012... .AVIATION... 00Z TAF CYCLE MVFR AND IFR CIGS CONTINUE AT KGUP AND KFMN AND ARE EXPECTED TO CONTINUE THROUGH TUESDAY MORNING. THERE ALSO EXIST A CHANCE FOR FOG TO DEVELOP AFTER MIDNIGHT IN THESE AREAS. OTHERWISE...OCCASIONAL GUSTY WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS JUST EAST OF THE CENTRAL MOUNTAIN CHAIN...ROUGHLY FROM KRTN...TO KLVS...TO KCQC. LATE TUESDAY AFTERNOON...HIGH ELEVATION SNOW AND LOW ELEVATION RAIN SHOWERS WILL MOVE INTO NORTHWEST NEW MEXICO. 34 .PREV DISCUSSION...336 PM MST MON DEC 17 2012... QUIET WX NEAR TERM BUT TUE NIGHT THROUGH WED TWILL BE ANYTHING BUT. WINDS BECOME WLY TONIGHT AND WSW TUESDAY AND FCST MODELS STILL IMPLY JUST ENOUGH MOISTURE FOR SOME SPOTTY SNOW DURING THIS PERIOD IN UPSLOPE AREAS OF THE FAR NW MTNS AND MAYBE THE FAR NORTHERN SANGRE DE CRISTO MTNS. ACCUM. SHOULD BE NO MORE THAN THE 1 TO 3 INCH RANGE. HIGHS WARM ON TUESDAY MOST LOCALES. BIG BLOWHARD COMING UP FOR WED...PERHAPS EVEN STARTING WELL AFTER MIDNIGHT TUE NIGHT FOR THE S CENTRAL MTNS AND SURROUNDING AREAS TO THE N AND E. SIGNIFICANT ACCUM SNOW ALSO LOOKING LIKELY FOR N AND W MTNS AND TO A LESSER DEGREE ALONG AND NEAR THE STRETCHES OF THE CONTINENTIAL DIVIDE BETWEEN THE HIGHER PEAKS AND THE NW PLATEAU FOR LATER TUE NIGHT AND WED. LATEST GFS AND ESPECIALLY THE NAM MODEL SLOWING EASTWARD PROGRESS OF SYSTEM SLIGHTLY...BUT STILL NEEDED TO UP QPFS AND SNOW AMTS LATER TUE NIGHT NR N CENTRAL AND W BORDER TO MATCH A LITTLE BETTER WITH HPC AND NEIGHBORING OFFICES WITHOUT GOING OVERBOARD. SYSTEM STILL USHERING IN A 15 TO 20 DEGREE F 700 MB TEMP DROP BETWEEN LATE TUE NIGHT AND WED AFTN FOR N AND W CENTRAL SECTIONS. ALSO STILL SEEING MODELS PROJECTED 60-70KT H7 WINDS ACROSS THE SE AND S CENTRAL PORTIONS OF FCST AREA FOR WED...SO WILL LIKELY NEED WIND HIGHLIGHTS...LIKELY HIGH WIND WED/WED NIGHT OVER THE SOUTH AND EAST. AFTER MUCH DISCUSSION HERE AT OFFICE IT WAS DECIDED RELUCTANTLY TO HOLD OFF ON WIND HIGHLIGHTS FOR ONE MORE PERIOD AS IT WAS STILL A 4TH PERIOD ISSUE AND WARNING CRITERIA WINDS WERE NOT LIKELY TO BE AS WIDESPREAD AS IN AREAS S OF OUR CWA. ALSO SOME THOUGHT WAS GIVEN TO POSSIBLE WINTER STORM WATCH ISSUANCE FOR S SAN JUANS...FAR NW HIGHLANDS AND THE CHUSKAS ZONES... BUT THE AMOUNTS WERE BARELY MARGINAL AT BEST ESPECIALLY FOR LATTER 2 ZONES...WHILE S SAN JUANS WERE IN VERY LOW END WARNING AMTS MAINLY JUST FOR THE HIGHEST WEST FACING SLOPES AND PEAKS. SO THAT WAS PUNTED FORWARD AS WELL...NOT QUITE AS RELUCTANTLY THOUGH. THE WIND COMBINED WITH WELL BELOW AVERAGE HIGHS ON WEDNESDAY AND LOWS WED NIGHT COULD LEAD TO SOME WIND CHILLS DOWN TO 0 TO -10F WED NIGHT OVER THE NRN MTS. PATTERN AND WIND QUIET DOWN QUICKLY THU AND PERHAPS EVEN A BIT MORE SO BY FRI. HIGHS THURS REMAIN BELOW AVERAGE THEN WARM THROUGH THE WEEKEND AS A RIDGE TEMPORARILY BUILDS. AS FAR AS POTENTIAL CHRISTMAS EVE/CHRISTMAS DAY STORM THERE ARE STILL SIGNIFICANT RUN TO RUN DIFFERENCES...ESPECIALLY AS TO WHETHER SYSTEM WILL DROP FARTHER S AND CLOSE OFF SOONER AND JUST TO W OF THE STATE OR WHETHER IT WILL REMAIN PROGRESSIVE AND STAY ON A FARTHER N TRACK. TIME WILL TELL. 43 .FIRE WEATHER... STRONG WEST FLOW ALOFT TONIGHT WILL VEER TO THE WEST SOUTHWEST TUESDAY...AS LOW PRESSURE OFF THE CA COAST MOVES INTO SOUTHERN CA BY TUESDAY EVENING. WINDS WILL RANGE FROM 30-40 KTS ACROSS THE HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS TONIGHT AND WILL VEER TO THE WEST SOUTHWEST TUESDAY WITH WIND SPEEDS 35-45 KTS SOUTH OF I-40 IN THE HIGHER ELEVATIONS. SURFACE HIGH PRESSURE WILL MOVE FROM AZ TONIGHT ACROSS NM ON TUESDAY. WINDS WILL DECOUPLE IN THE LOWER ELEVATIONS TONIGHT...AS HIGH PRESSURE BUILDS IN FROM THE WEST. RH RECOVERIES WILL BE VERY GOOD EAST OF THE CENTRAL MOUNTAINS AND VERY GOOD TO EXCELLENT WEST OF THE CENTRAL MOUNTAINS. LOW STRATUS ARE EXPECTED TO FORM AGAIN TUESDAY MORNING IN NW NM AND WEST CENTRAL NM AND PERSIST UNTIL THE LATE MORNING HOURS. WINDS IN THE LOWER ELEVATIONS WILL BE GENERALLY LESS THAN 15 KTS TUESDAY...ESPECIALLY ACROSS WESTERN NM...WHERE VENTILATION WILL BE POOR WITH MODEST IMPROVEMENT DURING THE AFTERNOON HOURS. AN EXCEPTION TO THE GENERALLY LIGHT WINDS WILL BE IN AREAS TO THE EAST OF THE CENTRAL MOUNTAINS AND ALONG THE I-40 CORRIDOR EAST OF THE CENTRAL MOUNTAINS TO SANTA ROSA. A STRONG...RAPIDLY MOVING TROUGH WILL MOVE ACROSS AZ TUESDAY NIGHT AND NM ON WEDNESDAY. THIS WEATHER SYSTEM WILL BRING LIGHT TO MODERATE SNOW TO NORTHWEST AND NORTH CENTRAL NM TUESDAY NIGHT AND TO NORTH CENTRAL AND NORTHEASTERN NM WEDNESDAY. THE MAIN IMPACT OF THIS SYSTEM WILL BE WIDESPREAD STRONG AND GUSTY WINDS CENTRAL AND WESTERN NM...EXCEPT IN THE NORTHEASTERN PLAINS. STRONG SURFACE LOW PRESSURE IN NORTHWEST TX WILL DEVELOP BY 12Z WEDENSDAY MORNING...AS VERY STRONG MID LEVEL WINDS CROSS NM. SUSTAINED WINDS WEDNESDAY WILL RANGE FROM 25-35 KTS WITH GUSTS TO 45-50 KTS. THE STRONGEST WINDS WILL OCCUR IN THE CENTRAL MOUNTAINS SOUTH OF I40...WHERE SUSTAINED WINDS OF 35-45 KTS AND GUSTS TO NEAR 60 KTS ARE POSSIBLE. VENTILATION TUESDAY NIGHT AND WEDNESDAY MORNING SHOULD BE GOOD TO VERY GOOD...AS WINDS WILL INCREASE AHEAD OF THE APPROACHING STORM. VENTILATION ON WEDNESDAY WILL BE EXCELLENT ACROSS THE ENTIRE AREA. SURFACE DEWPOINTS WILL INCREASE SIGNIFICANTLY ACROSS THE NORTH TUESDAY NIGHT AND ACROSS THE SOUTH WEDNESDAY...SO DESPITE THE INCREASING WINDS NO RED FLAG CONDITIONS ARE EXPECTED. WINDS WILL DECREASE MARKEDLY WEDNESDAY NIGHT...AS THE LOW PRESSURE SYSTEM RAPIDLY EXITS TO THE EAST. HIGH PRESSURE WILL DOMINATE THE WEATHER ACROSS NORTHERN AND CENTRAL NM THURSDAY INTO FRIDAY WITH POOR VENTILATION BOTH DAYS. BELOW NORMAL TEMPERATURES THURSDAY WILL MODERATE TO NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES FRIDAY. LIGHT WINDS AND VERY DRY AIR ARE EXPECTED THURSDAY THROUGH FRIDAY. && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ508-520-521-523>526-533-535>540. && 40
Hazardous weather outlook, Dec 17, 6:00 AM MST, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST MON DEC 17 2012 NMZ501>540-181300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MST MON DEC 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS TO AROUND 40 OR 45 MPH WILL BE FOUND ALONG THE CENTRAL MOUNTAIN CHAIN AND INTO THE EAST CENTRAL PLAINS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A VIGOROUS STORM SYSTEM WILL APPROACH NEW MEXICO TUESDAY NIGHT AND CROSS THE STATE WEDNESDAY. THE MAIN IMPACTS ARE EXPECTED TO BE MUCH COLDER TEMPERATURES SPREADING AREAWIDE WEDNESDAY AND WEDNESDAY NIGHT AND STRONG WINDS GUSTING TO 50 TO 60 MPH MAINLY EAST OF INTERSTATE 25 AND SOUTH OF INTERSTATE 40. ACCUMULATING SNOW WILL ALSO SPREAD OVER THE NORTH AND WEST TUESDAY NIGHT AND WEDNESDAY WITH AREAS OF BLOWING SNOW POSSIBLE. BLOWING DUST IN THE EAST CENTRAL AND SOUTHEAST PLAINS MAY REDUCE VISIBILITIES. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Dec 17, 4:02 PM MST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 402 PM MST MON DEC 17 2012 NMZ501>540-181200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 402 PM MST MON DEC 17 2012 ...COLD AND VERY BLUSTERY STORM LIKELY TUESDAY NIGHT AND WEDNESDAY FOR NORTHERN AND CENTRAL NEW MEXICO... STRONG TO PERHAPS EVEN DAMAGING WINDS AND ANOTHER ROUND OF ACCUMULATING SNOWFALL IS ANTICIPATED FOR THE TUESDAY NIGHT TO WEDNESDAY PERIOD FOR NORTH AND CENTRAL NEW MEXICO. WHILE THE STRONGEST WINDS AND GREATEST SNOW ACCUMULATIONS WILL NOT OVERLAP WITH THIS SYSTEM AND WILL BE OCCUR AT EXACTLY THE SAME TIME...THIS WILL BE A NOTEWORTHY SYSTEM FOR THE STATE. SNOW WILL BEGIN IN EARNEST LATER TUESDAY NIGHT IN THE NORTHERN AND WESTERN MOUNTAINS...BECOMING MORE WIDESPREAD WEDNESDAY MORNING OVER THE NORTHWEST THIRD TO HALF OF THE STATE WITH THE HIGHER TERRAIN AND ESPECIALLY WEST SLOPES FAVORED. GUSTY SOUTHWEST TO SOUTH WINDS WILL STRENGTHEN OVER THE HIGHER TERRAIN OF THE WESTERN MOUNTAINS AND CENTRAL MOUNTAIN CHAIN LATE TUESDAY NIGHT AND BECOME THE STRONGEST WEDNESDAY. THE HIGHEST SUSTAINED SPEEDS...AND POTENTIALLY DAMAGING WIND GUSTS...ARE CURRENTLY EXPECTED MAINLY SOUTH OF INTERSTATE 40 AND NEAR TO EAST OF THE CENTRAL MOUNTAIN CHAIN. MUCH COLDER AIR WILL ACCOMPANY THE STRONGER WEST WINDS. IN FACT...MANY LOCALES ALONG AND ESPECIALLY WEST OF THE RIO GRANDE VALLEY ON WEDNESDAY MAY SEE THEIR DAYTIME HIGHS OCCUR EARLY IN THE MORNING...WITH TEMPERATURES REMAINING STEADY OR FALLING FOR THE REST OF THE DAY. THE GREATEST SNOW ACCUMULATIONS WILL LIKELY BE ACROSS THE FAR NORTHWEST MOUNTAINS AND PERHAPS THE CHUSKAS WHERE POTENTIALLY AS MUCH AS 6 TO 10 INCHES MAY FALL. LOWER AMOUNTS CAN BE EXPECTED MOST OTHER LOCALES ACROSS THE WEST CENTRAL AND SOUTHWEST MOUNTAINS AS WELL AS AREAS NEAR AND NORTH OF INTERSTATE 40 AND NEAR AND WEST OF INTERSTATE 25. WINDS COUPLED WITH SNOWFALL WILL CREATE AREAS OF BLOWING SNOW IN THE HIGHER TERRAIN...WHILE THE EAST CENTRAL AND SOUTHEAST PLAINS MAY BE IMPACTED BY REDUCED VISIBILITIES IN BLOWING DUST. WIND CHILL VALUES IN THE SINGLE DIGITS TO TEENS OVER MUCH OF THE HIGHER TERRAIN ON WEDNESDAY WILL ADD TO THE SNOWY AND BLUSTERY CONDITIONS. ANYONE PLANNING TRAVEL OR OUTDOOR RECREATIONAL ACTIVITIES IN NORTHERN AND CENTRAL NEW MEXICO TUESDAY NIGHT THROUGH WEDNESDAY NIGHT ARE ENCOURAGED TO MONITOR THEIR FAVORITE SOURCE OF WEATHER INFORMATION... NOAA WEATHER RADIO OR WWW.WEATHER.GOV/ABQ FOR FURTHER UPDATES ON THIS MIDWEEK STORM. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 4:24 AM MST | Winter Storm Watch | ABQ | 11 hr | |
| Dec 18, 2:02 PM MST | Winter Storm Warning | ABQ | 25 hr | |
| Dec 18, 2:02 PM MST | Winter Weather Advisory | ABQ | 31 hr | |
| Dec 18, 2:40 PM MST | High Wind Warning | ABQ | 27 hr | |
| Dec 18, 2:40 PM MST | Wind Advisory | ABQ | 27 hr |
Nearby
High Wind Watches in New Mexico, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.